Will this work for me specifically?

by Chantele
(South Africa)

I am 26 years old and was on Yazmin for about two years. I stopped using it due to depression and anxiety and so forth. From then I have not been on any other oral contraceptive.

But when I stopped, I all of sudden had an increase in facial hair growth, which is kind of frustrating.

I first thought it might be Candida, but now I am thinking it might be my progesterone levels.

If I use the cream and its not my progesterone levels that is the problem, won't I sit with more problems afterwards?

I am not sure what can be the cause here.

Comments for Will this work for me specifically?

Click here to add your own comments

Aug 05, 2010
Will this work for me specifically?
by: Wray

Hi Chantele I'm pleased you've stopped the pill, you might like to see more about what it does to us on our page Contraceptives. A far safer, and as effective alternative, is the copper T IUD. All contraceptives, except for the copper T, stop ovarian function. So no mature egg is formed in the first half of the cycle, which also means no oestrogen or testosterone is made. But of greater importance no progesterone is made, as we don't ovulate. This is the reason for your depression and anxiety. But when stopping the pill the ovaries start functioning again, the first thing they do is start the eggs maturing. This increases both oestrogen and testosterone levels, it's the high testosterone which is causing the facial hair, it can also cause spots or acne to occur. Often it takes months before the ovaries are settled enough for ovulation to occur and progesterone to be made. Until such time, oestrogen and testosterone will be high. Progesterone suppresses both these hormones if enough is used. The amount should be between 100-200mg per day, dependant on symptoms. Take care Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone Therapy Home.


Search over 7,500 pages on this site...